Alert archive / Washington / River Flood Watches in 2011

River Flood Watch 16, NWS Spokane, WA

June 7, 2011Okanogan County, Washington

NWS Spokane, WA issued this river flood watch at Jun 7, 2011, 2:22 PM PDT for Okanogan County, Washington. It took effect at Jun 9, 2011, 4:28 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 7, 2011, 2:22 PM PDT (21:22 UTC)
In effect from
Jun 9, 2011, 4:28 AM PDT
Expired
Jun 8, 2011, 2:32 PM PDT
In force
Issued by
NWS Spokane, WA
Flood severity
None

County Okanogan County, WA

The radar

The Spokane radar (KOTX), 184 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Methow River near Pateros (PATW1). The gauge peaked at 9.44 ft at Jun 8, 2011, 11:00 AM PDT.

actionminormoderatemajor8101206/0706/0806/09
Action stage
9 ft
Minor stage
10 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12449950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood watch went out at Jun 7, 11:01 AM PDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 7, 11:01 AM PDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1101 AM PDT TUE JUN 7 2011

.SYNOPSIS...
ANOTHER DEEP AND COOL UPPER LOW SYSTEM WILL DROP INTO THE REGION
TODAY AND PERSIST THROUGH WEDNESDAY. THIS WILL BRING SHOWERY AND
UNSETTLED CONDITIONS TO MOST OF THE REGION. A BRIEF AND BENIGN
BREAK PERIOD WILL OCCUR ON THURSDAY...WITH ANOTHER FRONTAL PASSAGE
ON FRIDAY. COOLER THAN NORMAL CONDITIONS AND OCCASIONAL SHOWERY
PERIODS WILL PERSIST INTO NEXT WEEK.

&&

.DISCUSSION...
A COLD UPPER LEVEL LOW PRESSURE CENTER IS CURRENTLY SLIDING DOWN
THE BRITISH COLUMBIA COAST AND POISED TO TRACK OVER PUGET SOUND AT
18Z. THIS TIGHTLY WRAPPED CIRCULATION WILL TRACK SOUTHEAST ACROSS
THE FORECAST AREA TODAY...PLACING THE INLAND NORTHWEST UNDER MOIST
SOUTHWEST FLOW IN THE MID LEVELS WHILE THE COLD POOL ALOFT SLIDES
OVERHEAD. THIS WILL ACT TO DESTABILIZE THE ATMOSPHERE...ESPECIALLY
OVER THE MOUNTAINS TO THE NORTHWEST. THIS IS WHERE THE BEST CHANCE
OF THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING. SATELLITE
IMAGERY SHOWS CONVECTION BUILDING TO OUR NORTH ACROSS SOUTHERN BC
AND THIS WILL SAG SOUTH INTO OUR AREA THIS AFTERNOON. A FEW STRAY
SHOWERS HAVE DEVELOPED OVER THE NORTHEAST MOUNTAINS WHERE THERE
HAVE BEEN A FEW BREAKS IN THE OVERCAST. MUCH OF THE IDAHO
PANHANDLE AND FAR EASTERN WA HAS BEEN SHROUDED IN LOW STRATUS
WHICH WILL ACT TO KEEP MORE STABLE CONDITIONS AND LESS OF A THREAT
OF THUNDER. HOWEVER...ANY BREAKS IN THE STRATUS DECK WILL ALLOW
CONVECTION TO BUILD. OTHER THAN GENERAL THUNDER...THE OTHER
CONCERN WILL BE WINDY CONDITIONS IN THE CASCADE GAPS AS A WESTERLY
PRESSURE GRADIENT INCREASES THIS AFTERNOON. THE MAIN THREAT WILL
BE SUSTAINED WINDS OF 20 TO 25 KTS RATHER THAN GUSTS AS 850MB
WINDS REMAIN IN THAT GENERAL RANGE. THE PRESSURE GRADIENT WILL
INCREASE AS THE SURFACE LOW SLIPS SOUTH INTO EASTERN WA. WINDY
CONDITIONS WILL ABATE OVERNIGHT WHEN THE LOW MOVES OFF TO THE
EAST. THE COMBINATION OF UNSTABLE CONDITIONS...TROUGH CUSP
DYNAMICS AND OROGRAPHICS WILL KEEP THE HIGHEST RISK OF SHOWERS
OVER THE MOUNTAINS WITH JUST A SLIGHT CHANCE IN THE BASIN WHERE
DOWNSLOPING WINDS WILL TRY TO DRY THINGS OUT. ONLY MINOR CHANGES
MADE TO THE CURRENT FORECAST PACKAGE TO ACCOUNT FOR CURRENT TREND
IN OBSERVATIONS. /KELCH

&&

.AVIATION...
12Z TAFS...RECENT RAIN HAS LEFT A MOIST LOW LEVEL AIR MASS OVER
THE EASTERN BASIN AND UPSLOPE LOW LEVEL WINDS WILL ALLOW MVFR
STRATUS CEILINGS TO LINGER ACROSS THE KGEG AREA TAF SITES THROUGH
20Z TODAY. STRATUS WILL BREAK AND LIFT INTO LOW VFR CUMULUS FIELDS
WITH SOME OF THIS CUMULUS DEVELOPING INTO AFTERNOON AND EVENING
SHOWERS.

OVERALL...AN UPPER LEVEL CLOSED LOW WILL MOVE INTO THE REGION
TODAY WITH THE NORTHERN MOUNTAINS AND IDAHO PANHANDLE UNDER THE
MOIST AND DIFFLUENT FLOW EAST OF THIS LOW. THIS WILL PROMOTE
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS MAINLY
OVER THE MOUNTAINS NORTH AND EAST OF THE BASIN...BUT SHOWERS MAY
INTRUDE INTO THE NORTHERN BASIN AND EASTERN BASIN AS WELL...WITH
THE SPOKANE AREA TAF SITES AND KPUW/KLWS POSSIBLY EXPERIENCING A
BRIEF VFR CEILING SHOWER BETWEEN 20Z AND 02Z WEDNESDAY. A
TIGHTENING GRADIENT WILL PROMOTE WINDY GAP WINDS AT THE KEAT TAF
SITE THIS AFTERNOON AND EVENING. OVERNIGHT TONIGHT BREEZY
CONDITIONS WILL PERSIST IN THE BASIN...AND SHOWER ACTIVITY WILL
DECREASE. /EK

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        67  47  61  45  69  52 /  20  40  60  40  10  20
COEUR D'ALENE  65  46  59  43  69  47 /  30  50  60  50  10  20
PULLMAN        68  44  60  43  67  48 /  20  20  60  60  10  20
LEWISTON       73  51  65  49  72  52 /  20  20  60  60  10  10
COLVILLE       68  49  64  46  76  49 /  60  80  60  50  20  20
SANDPOINT      63  49  55  43  68  47 /  70  70  70  60  10  20
KELLOGG        61  45  57  42  65  43 /  50  70  80  70  30  20
MOSES LAKE     79  48  70  46  76  51 /  10  20  30  20  10  10
WENATCHEE      74  51  72  50  75  53 /  10  40  30  20  10  10
OMAK           76  49  73  47  76  50 /  40  60  50  20  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FLOOD WATCH UNTIL 11 AM PDT THIS MORNING CENTRAL PANHANDLE
     MOUNTAINS...COEUR D'ALENE AREA...NORTHERN PANHANDLE.

WA...FLOOD WATCH UNTIL 11 AM PDT THIS MORNING EAST SLOPES NORTHERN
     CASCADES...LOWER GARFIELD AND ASOTIN COUNTIES...NORTHEAST
     BLUE MOUNTAINS...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...
     OKANOGAN VALLEY...SPOKANE AREA.

&&
Hazardous weather outlook, Jun 7, 6:14 AM PDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
614 AM PDT TUE JUN 7 2011

IDZ026-027-WAZ033>035-041-044-081315-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
WENATCHEE AREA-WATERVILLE PLATEAU-
614 AM PDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ001>004-WAZ031-032-036>038-042-043-081315-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
614 AM PDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

RIVERS WILL REMAIN HIGH WITH MAIN STEM RIVER FLOODING PERSISTING
ON THE ST. JOE RIVER AT ST. MARIES...AND OKANOGAN RIVER AT
TONASKET...AND COMMENCING ON THE PEND OREILLE RIVER AT ALBENI
FALLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MELTING SNOW IN THE MOUNTAINS COMBINED WITH THE THREAT OF LOCAL
MODERATE RAINFALL THIS WEEK WILL RESULT IN SIGNIFICANT RISES ON
STREAMS...CREEKS...AND LAKES WITH ADDITIONAL FLOODING POSSIBLE.
SEVERAL MAIN STEM RIVERS WILL REMAIN ABOVE FLOOD STAGE.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:25 AM PDTFlood WatchOTXChelan, Okanogan4 days
Jun 7, 2:24 PM PDTRiver Flood WarningOTXFerry47 hr

Nearby

River Flood Watches in Washington, 2011Every river flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.